Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 86, NWS Wichita, KS

May 9, 2016Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 9, 2016, 9:12 PM CDT for Cowley County, Kansas. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2016, 9:12 PM CDT (02:12 UTC)
Expired
May 9, 2016, 9:45 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cowley County, KS

The radar

The Wichita radar (KICT), 56 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 9:12 PM CDTHAIL 13 Ssw Udall, KSGROUND 70 PERCENT COVERED. TIME ADJUSTED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 2:07 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 2.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1656 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1656 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1273 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS53 KICT 100212
SVRICT
KSC035-100245-
/O.NEW.KICT.SV.W.0086.160510T0212Z-160510T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 945 PM CDT

* AT 911 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR UDALL...
  MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...UDALL...BURDEN...ATLANTA...ROCK...STROTHER FIELD AIRPORT AND
  WINFIELD CITY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3710 9699 3731 9715 3741 9715 3748 9713
      3748 9699 3747 9666 3723 9672
TIME...MOT...LOC 0211Z 219DEG 15KT 3733 9710 

HAIL...1.00IN
WIND...60MPH
 
$$

METZGER
1 follow-up statement
727 
WWUS53 KICT 100244
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT MON MAY 9 2016

KSC035-100253-
/O.EXP.KICT.SV.W.0086.000000T0000Z-160510T0245Z/
COWLEY KS-
944 PM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COWLEY COUNTY WILL
EXPIRE AT 945 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL
HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL KANSAS.

LAT...LON 3710 9699 3731 9715 3741 9715 3748 9713
      3748 9699 3747 9666 3723 9672
TIME...MOT...LOC 0241Z 219DEG 15KT 3733 9710 

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:49 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 9, 6:49 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
649 PM CDT MON MAY 9 2016

.SHORT TERM...(THIS EVENING THROUGH THURSDAY MORNING)
ISSUED AT 251 PM CDT MON MAY 9 2016

LATEST SURFACE ANALYSIS SHOWS SEMI-DIFFUSE DRYLINE LOCATED ROUGHLY
ALONG THE WESTERN EDGE OF THE FORECAST AREA FROM SALINA TO
MEDICINE LODGE. CONVECTION BEGINNING TO ERUPT ALONG THE DRYLINE
JUST TO THE EAST OF P28.

LATEST RAP ANALYSIS SHOWS AIRMASS DESTABILIZING AHEAD OF THE DRYLINE
AS THE CLEARING CONTINUES...WITH MOST AREAS SLOWLY BECOMING
UNCAPPED. LATEST HI-RES MODELS (NAMNEST/ARW) SUGGEST STORMS SHOULD
CONTINUE TO DEVELOP ALONG THE DRYLINE...AS A SHORTWAVE IN THE OK
PANHANDLE ROTATES EAST. GIVEN SBCAPE VALUES AROUND 2000 J/KG AND
BULK SHEAR VALUES OF 35-40 KTS...THINK A BROKEN LINE OF DISCRETE
SUPERCELLS WILL CONTINUE TO DEVELOP ALONG THE DRYLINE...WITH LARGE
HAIL AND DAMAGING WINDS THE MAIN CONCERN. BETTER BULK SHEAR IS
LOCATED ACROSS SOUTH CENTRAL KS...SO THINK THE STRONGEST STORMS MAY
BE LOCATED ALONG OR SOUTH OF HIGHWAY 54/400. AS THE SUPERCELLS IN
SOUTH CENTRAL KS PROGRESS TO THE EAST...THERE IS A A REMOTE CHANCE
OF A TORNADO...WHERE 0-1 KM SHEAR IS AROUND 20 KTS...BUT THINK THIS
CHANCE IS VERY SLIM...AS DIRECTIONAL SHEAR IS MARGINAL AND BETTER A
LITTLE FURTHER SOUTH IN OK.  PREFER TO EMPHASIZE THE LARGE
HAIL/DAMAGING WIND THREAT.

AS THE EVENING WEARS ON...MOST OF THE CONVECTION WILL SHIFT INTO THE
FLINT HILLS AND SE KS.  BUT THE FURTHER EAST THE STORMS GET THE LESS
ORGANIZED THEY WILL BE...GIVEN THE BETTER BULK SHEAR SHIFTING INTO
SW MO BETWEEN 00-06Z.  SO MORE OF A STRONG TO SEVERE THREAT.

MOST OF THE CONVECTION WILL BE EAST OF THE AREA BY TUE MORNING...
WITH MOST OF THE AREA UNDER THE INFLUENCE OF WEAK RIDGING ALOFT.
SHOULD SEE A NICE WARMUP ON TUE...AS S-SW FLOW WILL LEAD TO SOME
DOWNSLOPE FLOW...WITH MAX TEMPS ALMOST 10 DEGREES ABOVE NORMAL IN
THE MID 80S.

LATEST GFS AND NAM/WRF SHOW THE LOW MOISTURE RAPIDLY RETURNING TO
THE AREA FOR TUE EVENING/NIGHT...AS A NORTHERN PLAINS SHORTWAVE
PUSHES A COLD FRONT SOUTH INTO NORTHERN KS.  EXPECT THIS FRONTAL
BOUNDARY TO PUSH INTO CENTRAL KS FOR LATE TUE EVENING OR POSSIBLY
OVERNIGHT TUE...WITH CONVERGENCE INCREASING ENOUGH FOR A STRONG
STORM CHANCE...LATE TUE NIGHT INTO WED MORNING...ESPECIALLY FOR
PORTIONS OF CENTRAL KS FROM KSLN TO KCNU.

THE FRONTAL BOUNDARY IS EXPECTED TO MAKE STEADY PROGRESS INTO SE KS
ON WED...WITH POSSIBLY SOME LINGERING SHOWERS/STORMS OVER THE FLINT
HILLS FOR THE DAYTIME HOURS ON WED. BOTH THE GFS/NAM/WRF SHOW THE
FRONTAL BOUNDARY STALLING OR BEING SITUATED ACROSS SE KS FOR LATE
WED AFTERNOON...WITH THE MODELS SHOWING A VERY UNSTABLE AIRMASS
ACROSS SE KS FOR LATE WED AFTERNOON OR WED EVENING. SO WILL KEEP
POPS GOING FOR MOST OF SE KS FOR WED EVENING.

SOME UNCERTAINTY ON HOW OVERNIGHT WED INTO EARLY THU WILL PLAY OUT.
THE NAM/WRF BLOWS UP A COMPLEX OF STORMS ON THE HIGH PLAINS AND
DROPS IT E-SE ALONG THE KS/OK BORDER AND SOUTH CENTRAL KS FOR LATE
WED NIGHT. WHILE THE GFS KEEPS THIS COMPLEX FURTHER SOUTHWEST OF THE
FORECAST AREA. PREFER TO KEEP SOUTH CENTRAL KS DRY FOR NOW...AND GO
WITH THE FURTHER SOUTH GFS SOLUTION.

KETCHAM

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 251 PM CDT MON MAY 9 2016

MODELS DIFFER ON HOW THE THU-SAT TIME FRAME WILL PLAY OUT.  THE
MEDIUM RANGE MODELS DIFFER ON HOW STRONG THE MID-UPPER RIDGE WILL
BUILD OVER THE ROCKIES.  THE GFS FLATTENS OUT THE RIDGE FASTER AND
ALLOWS LOW LEVEL MOISTURE RETURN BACK INTO THE PLAINS FASTER...WHICH
WOULD SUGGEST A MORE UNSETTLED WEEKEND...WHILE THE ECMWF IS A LOT
DRIER AND KEEPS THE MOISTURE RETURN CONFINED TO AREAS ALONG THE
KS/OK BORDER.  FOR CONSENSUS SAKE PREFER THE WETTER GFS
SOLUTION...KEEPING SHOWER AND THUNDERSTORM CHANCES ACROSS THE AREA.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 645 PM CDT MON MAY 9 2016

MAIN THUNDERSTORM CLUSTER OVER SOUTH CENTRAL KANSAS SHOULD
CONTINUE MOVING EAST ACROSS SOUTHEASTERN KANSAS THROUGH MID-LATE
EVENING. THIS STORM ACTIVITY WILL AFFECT THE CNU TERMINAL WITH
POTENTIAL GUSTY WINDS AND HEAVY RAIN. ISOLATED SHOWERS/THUNDER
BEHIND THIS CLUSTER TO THE WEST OF INTERSTATE 135 SHOULD DIMINISH
AFTER SUNSET WITH LOSS OF DIURNAL HEATING.

VERY LIGHT SOUTHERLY FLOW AND A MOISTENED BOUNDARY LAYER COULD
LEAD TO MVFR/IFR STRATUS CEILINGS OVER THE FLINT HILLS AND
SOUTHEAST KANSAS...LATE TONIGHT INTO EARLY TUESDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    57  86  63  77 /  60  10  20  30
HUTCHINSON      55  86  59  73 /  30  10  20  30
NEWTON          57  85  61  75 /  60  10  20  30
ELDORADO        58  85  63  79 /  70  10  20  30
WINFIELD-KWLD   57  86  64  80 /  70  10  20  20
RUSSELL         53  84  54  69 /  20  10  40  30
GREAT BEND      53  85  54  70 /  20  10  30  30
SALINA          55  85  58  72 /  40  10  30  30
MCPHERSON       55  85  58  72 /  30  10  30  30
COFFEYVILLE     62  84  65  82 /  70  10  20  40
CHANUTE         62  83  64  80 /  70  10  20  40
IOLA            62  83  64  79 /  80  10  20  40
PARSONS-KPPF    62  84  65  81 /  70  10  20  40

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KETCHAM
LONG TERM...KETCHAM
AVIATION...JMC
Hazardous weather outlook, May 9, 9:02 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT MON MAY 9 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110215-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
902 PM CDT MON MAY 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
EAST CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A SEVERE STORM OR TWO WILL REMAIN POSSIBLE IN FAR SOUTHEAST KANSAS
FOR THOSE COUNTIES BORDERING THE OKLAHOMA STATE LINE UNTIL LATE
THIS EVENING. THE MAIN THREATS WILL BE HAIL UP TO HALF DOLLAR
SIZE...WIND GUSTS TO 60 MPH...AND LOCALLY HEAVY RAINFALL RATES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FROM TUESDAY EVENING
THROUGH SUNDAY. THERE IS CONSIDERABLE UNCERTAINTY IN THE
DETAILS...BUT SOME STRONG STORMS ARE PROBABLE. AT THIS TIME...THE
BEST CHANCE FOR ORGANIZED SEVERE WEATHER IS FOR SOUTHEAST KANSAS
FOR WEDNESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED IN FAR SOUTHEAST KANSAS UNTIL
LATE THIS EVENING...FOR THOSE COUNTIES CLOSE TO THE OKLAHOMA
BORDER.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 9, 8:16 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
816 PM CDT MON MAY 9 2016

KSZ070-071-094-095-100145-
WOODSON KS-ELK KS-WILSON KS-GREENWOOD KS-
816 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  EASTERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  WESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 845 PM CDT

* AT 814 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR TORONTO...OR 15 MILES EAST OF
  EUREKA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FREDONIA...YATES CENTER...LONGTON...TORONTO...SEVERY...BUFFALO...FALL
  RIVER...ELK FALLS...BENEDICT...CLIMAX...VIRGIL...NEW ALBANY...COYVILLE...
  FALL RIVER LAKE...TORONTO LAKE...BUXTON...FALL RIVER STATE PARK...CROSS
  TIMBERS STATE PARK...BATESVILLE AND ROSE.

LAT...LON 3736 9622 3775 9628 3804 9596 3804 9569
      3744 9567
TIME...MOT...LOC 0114Z 226DEG 30KT 3776 9601

METZGER
Local storm report, May 9, 8:27 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
827 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     HAIL             TORONTO                 37.80N 95.95W
05/09/2016  M1.00 INCH       WOODSON            KS   AMATEUR RADIO

            REPORT RELAYED VIA NWSCHAT

&&

JMR
Local storm report, May 9, 8:33 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
833 PM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             7 E ARKANSAS CITY       37.07N 96.91W
05/09/2016  E0.88 INCH       COWLEY             KS   EMERGENCY MNGR

            JUST WEST OF SILVERDALE.

&&

BDK
Special weather statement, May 9, 8:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT MON MAY 9 2016

KSZ071-095-100200-
WOODSON KS-WILSON KS-
837 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  WILSON COUNTY IN SOUTHEASTERN KANSAS...

* UNTIL 900 PM CDT

* AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR TORONTO...OR
  13 MILES SOUTHWEST OF YATES CENTER...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  FREDONIA...YATES CENTER...ALTOONA...BUFFALO...NEOSHO FALLS...PIQUA...
  BENEDICT...COYVILLE...BATESVILLE...ROSE AND TORONTO LAKE.

LAT...LON 3744 9591 3804 9591 3804 9552 3746 9553
TIME...MOT...LOC 0133Z 273DEG 24KT 3773 9591

METZGER
Special weather statement, May 9, 8:49 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT MON MAY 9 2016

KSZ093-098-100215-
CHAUTAUQUA KS-COWLEY KS-
849 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 915 PM CDT

* AT 847 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER CEDAR VALE...MOVING EAST AT 50
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SEDAN...CEDAR VALE...PERU AND CHAUTAUQUA.

LAT...LON 3726 9659 3730 9615 3730 9607 3701 9604
      3700 9662
TIME...MOT...LOC 0147Z 256DEG 41KT 3711 9652

METZGER
Special weather statement, May 9, 9:03 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
903 PM CDT MON MAY 9 2016

KSZ093-100230-
COWLEY KS-
903 PM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 930 PM CDT

* AT 901 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR OXFORD...MOVING NORTHEAST AT 15
  MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...UDALL...ROCK AND WINFIELD CITY LAKE.

LAT...LON 3726 9715 3742 9715 3747 9706 3748 9689
      3747 9682 3725 9683 3723 9714
TIME...MOT...LOC 0201Z 219DEG 15KT 3729 9711

METZGER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:00 PM CDTSevere Thunderstorm WarningICTCowley, Sumner45 min
May 9, 7:03 PM CDTSpecial Weather StatementICTGreenwood27 min
May 9, 7:34 PM CDTSpecial Weather StatementICTChautauqua26 min
May 9, 7:41 PM CDTSpecial Weather StatementICTElk, Greenwood34 min
May 9, 7:44 PM CDTSevere Thunderstorm WarningICTCowley, Sumner46 min
May 9, 8:07 PM CDTSpecial Weather StatementICTSumner23 min
May 9, 8:16 PM CDTSpecial Weather StatementICTWilson, Woodson29 min
May 9, 8:21 PM CDTSevere Thunderstorm WarningICTCowley39 min
May 9, 8:37 PM CDTSpecial Weather StatementICTWilson, Woodson23 min
May 9, 8:49 PM CDTSpecial Weather StatementICTChautauqua26 min
May 9, 9:03 PM CDTSpecial Weather StatementICTCowley27 min
May 9, 9:42 PM CDTSpecial Weather StatementICTCowley33 min
May 9, 9:51 PM CDTSpecial Weather StatementICTChautauqua24 min
May 9, 9:55 PM CDTSpecial Weather StatementICTLabette, Montgomery35 min
May 9, 10:52 PM CDTSpecial Weather StatementICTLabette23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.